Alert archive / Illinois / Freeze Warnings in 2007
Freeze Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 9, 2007, 2:55 PM CDT for 11 counties in Illinois; 7 counties in Missouri. It took effect at Apr 10, 2007, 1:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2007, 2:55 PM CDT (19:55 UTC)
- In effect from
- Apr 10, 2007, 1:00 AM CDT
- Expired
- Apr 10, 2007, 3:43 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 091955 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT MON APR 9 2007 ILZ059-060-064-065-069-070-074-079-100>102-MOZ065-073>075-084-085- 099-100930- /O.NEW.KLSX.FZ.W.0006.070410T0600Z-070410T1300Z/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL- JEFFERSON-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...FARMINGTON 255 PM CDT MON APR 9 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. A SLOWLY RETREATING AND UNSEASONABLY COLD AIRMASS...LIGHT WINDS AND MOSTLY CLEAR SKIES IS EXPECTED TO ALLOW TEMPERATURES TO FALL BELOW FREEZING ONCE AGAIN TONIGHT FOR THE SIXTH STRAIGHT NIGHT. ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO BE AS COLD AS PREVIOUS NIGHTS...WITH READINGS IN THE UPPER 20S TO AROUND 30 EXPECTED... THE LONG-TERM EFFECTS OF THE PAST SIX DAYS OF FREEZING NIGHTS WILL ONLY BE COMPOUNDED BY THIS LATEST FREEZING EVENT. THESE SUB-FREEZING TEMPERATURES WILL RESULT IN ADDITIONAL DAMAGE TO PLANTS...ESPECIALLY UNPROTECTED FRUIT BLOSSOMS AND OTHER TENDER VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA SHOULD PLAN TO PROTECT THEIR VEGETATION FROM THESE DAMAGING COLD TEMPERATURES. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ TES
1 follow-up statement
000 WWUS73 KLSX 100843 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 343 AM CDT TUE APR 10 2007 ILZ059-060-064-065-069-070-074-079-100>102-MOZ065-073>075-084-085- 099-100945- /O.CAN.KLSX.FZ.W.0006.000000T0000Z-070410T1300Z/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL- JEFFERSON-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...FARMINGTON 343 AM CDT TUE APR 10 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FREEZE WARNING. CLOUDS MOVED IN QUICKER THAN ANTICIPATED THIS MORNING. THEREFORE... THE TEMPERATURES HAVE NOT DROPPED OFF AS MUCH AS FIRST THOUGHT ...WITH LOWS IN THE MID TO UPPER 30S EXPECTED BY SUNRISE. $$ BYRD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 9, 2:30 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 9, 2:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT MON APR 9 2007
.DISCUSSION...
SURFACE RIDGE OF HIGH PRESSURE WAS LOCATED ACROSS THE MIDWEST THIS
AFTERNOON, AND EXTENDED FROM MN ACROSS WESTERN MO INTO LA. RIDGE
WILL MOVE INTO THE EASTERN U.S. BY TUESDAY MORNING AS LOW PRESSURE
DEVELOPS OVER THE CENTRAL PLAINS. WITH LIGHT WINDS AND VERY LOW
DEWPOINTS ALONG WITH FEW CLOUDS, EXPECT TEMPS TO DROP BELOW FREEZING
ACROSS PORTIONS OF SOUTHWEST IL AND THE EASTERN OZARKS ONE MORE
TIME. WILL ISSUE A FREEZE WARNING FOR HOPEFULLY THE LAST TIME THIS
SPRING FOR THAT PORTION OF THE FORECAST AREA. SEE STLNPWLSX FOR
DETAILS.
AS IS TYPICAL IN EARLY APRIL, THE WEATHER THIS WEEK WILL BE RATHER
UNSETTLED. A SHORT WAVE WILL DIG INTO THE REGION BY WEDNESDAY.
SIGNIFICANT LOW LEVEL MOISTURE TRANSPORT/CONVERGENCE IS FORECAST BY
THE VARIOUS MODELS BY TUESDAY EVENING WITH THE GFS, NAM, EUROPEAN
AND UKMET ALL VERY SIMILAR. AS A RESULT, EXPECT WIDESPREAD RAIN
ACROSS THE REGION. THE UKMET AND NAM ARE ALMOST IDENTICAL TUESDAY
NIGHT WITH THE MOISTURE FIELDS. THE GFS IS FASTER WITH THE SYSTEM
THAN THE UKMET OR NAM. EXPECT THE RAIN TO TAPER EARLY ON WEDNESDAY
AND THEN WELL GET A BREAK UNTIL FRIDAY WHEN A MORE SIGNIFICANT
STORM WILL AFFECT THE REGION.
A STRONGER SHORT WAVE IS FORECAST TO DIG INTO THE 4 CORNERS REGION
BY THURSDAY EVENING. THE GFS IS FASTER THAN THE EUROPEAN FOR EARLY
IN THE WEEKEND WITH UPPER LOW FORECAST OVER SOUTHWEST WI SATURDAY MORNING
WHILE THE EUROPEAN FORECASTS UPPER LOW OVER SOUTHWEST MO. THE GFS
HAS BEEN OUT-PERFORMING THE EUROPEAN OF LATE, AND WILL SIDE WITH THE
GFS MODEL.
TPS
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL AREAWIDE THRU THE
VALID TAF PERIOD...WITH THE EXCEPTION OF SOME MVFR CIGS POSSIBLE
IN CNTRL MO LATE TUESDAY MORNING. THESE LOWER CIGS WILL BE IN
ASSOCIATION WITH AN UPPER LEVEL DISTURBANCE FROM THE W THAT WILL
MOVE IN LATE IN THE VALID TAF PERIOD THAT IS EXPECTED TO RESULT IN
AREAS OF RAIN/SHRA BUT STAY W OF THE MS RIVER THRU 18Z TUE.
OTHERWISE...LOOK FOR LIGHT WLY/VRBL SFC WNDS IN ASSOCIATION WITH
RIDGE TO BECOME SELY LATER TONIGHT AS RIDGE MOVES E OF THE AREA
AND THEN STRENGTHEN ABOVE 10KTS WITH TIGHTENING GRADIENT BY MID
MORNING TUESDAY.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 1 AM TO 8 AM CDT TUESDAY FOR IRON-JEFFERSON-
MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON.
IL...FREEZE WARNING FROM 1 AM TO 8 AM CDT TUESDAY FOR BOND IL-CLINTON
IL-FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 9, 9:00 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 900 AM CDT MON APR 9 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 900 AM CDT MON APR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Freeze Warnings in Illinois, 2007Freeze Warnings in Missouri, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.